Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Jun 19, 2018, 9:53 PM CDT for Jim Wells County, Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2018, 9:53 PM CDT (02:53 UTC)
- Expired
- Jun 20, 2018, 8:44 AM CDT
- In force
- 11 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Fernando Creek near Alice (AICT2).
- Action stage
- 4 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08211900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Jun 19, 7:06 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 19, 7:06 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
706 PM CDT Tue Jun 19 2018
.DISCUSSION...
Update for 00Z aviation cycle.
&&
.AVIATION...
Tonight - Wednesday...Mostly VFR, lower conditions in showers and
storms. Expecting another increase in heavy shower activity later
this evening over most of our terminals. Could be a few periods of
light rain/showers after 5AM CDT before ramping back up again
towards late morning, All-in-all we continue to have a mess on our
hands. Lower CIGs and VSBYs expected in the heaviest showers with
east-southeast winds around 10 knots. Medium confidence in timing.
&&
.PREVIOUS DISCUSSION... /Issued 400 PM CDT Tue Jun 19 2018/
SHORT TERM (Tonight)...
Showers and thunderstorms have been moving across South Texas as
the center of circulation progresses inland. Strong low level
moisture convergence and an overly saturated atmosphere (2.51"
PWATs on the CRP 18Z sounding) has contributed to rainfall rates
ranging from 1-3"/hr. Jim Wells county has seen some of our
highest totals today with rainfall reports ranging from 7-11"
with isolated pockets of larger amounts possible. There have also
been reports of 5-8" across portions of South Texas. Reports of
roadways being flooded across the region were fairly common today.
Convective activity has waned a bit this afternoon as some dry air
wrapped around the center of the low. Expect activity to increase
again late tonight into early Wednesday morning, especially along
the Coastal Bend, Victoria Crossroads and over the Gulf waters as
H85 moisture transports ramps up over the area. Showers and
thunderstorms will begin to redevelop early tomorrow morning,
around 5Z or shortly after, per the HREF which has had a fairly
strong handle on the event.
Temps will be in the mid 70s across the Brush Country and Victoria
Crossroads to the low 80s along the coast. Small Craft Advisory
conditions will continue for the offshore waters overnight with
conditions slowly improving during the morning hours Wednesday.
LONG TERM (Wednesday through Tuesday)...
The tropical wave will continue to move west to southwest on
Wednesday with very deep moisture/PWAT around 2-2.4 inches
continuing across S TX. This will maintain high pops through Wed
with additional rainfall around 4 to 6 inches across the east and 2
to 3 inches across the Rio Grande Plains. The Flash Flood Watch will
remain in effect through Wed afternoon, but may need to be extended
to Wed night or Thu if heavier rainfall continues. The higher rain
chances will shift south and southwest by Thu/Thu night as drier air
aloft moves in from the NE as ridging begins to build back across S
TX. By Fri, limited residual moisture and a weak embedded short wave
may lead to iso convection across the VCT area Fri, otherwise quiet
weather and warmer temps is expected Fri/Sat. Another wave is
progged to approach the region by Sunday, bringing another chance of
convection.
Winds across the offshore waters will be borderline SCA Wed morning,
but should be below advisory conditions by noon. Minor tidal
overflow and dangerous rip currents are also expected to continue
into Wed morning, but as winds and seas diminish as well as swell
periods, so will the coastal threats.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 86 77 88 77 / 80 80 50 50 30
Victoria 76 84 75 89 76 / 80 80 50 50 20
Laredo 76 92 77 92 76 / 60 70 40 40 30
Alice 76 88 76 91 75 / 80 80 50 50 30
Rockport 79 84 79 87 79 / 80 80 50 50 20
Cotulla 75 91 76 94 75 / 50 50 30 20 20
Kingsville 78 88 77 90 77 / 80 80 50 50 30
Navy Corpus 80 85 79 86 80 / 80 80 50 50 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
High Rip Current Risk through Wednesday afternoon For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
Coastal Flood Advisory until 1 PM CDT Wednesday For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 10 AM CDT Wednesday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
GH/77...AVIATIONHazardous weather outlook, Jun 19, 3:39 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 339 PM CDT Tue Jun 19 2018 TXZ229>234-239>247-342>347-442-443-447-202045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 339 PM CDT Tue Jun 19 2018 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight A Flash Flood Watch is in effect through Wednesday afternoon for the eastern portions of South Texas, including Duval, Jim Wells and Live Oak County and all counties east. Scattered thunderstorms can be expected this afternoon and tonight. There is a high risk of rip currents through Wednesday afternoon over gulf-facing beaches. A Coastal Flood Advisory is in effect through Wednesday afternoon for gulf facing beaches due to the higher than normal period swells combining with excessive rainfall near the coast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous to widespread thunderstorms with locally heavy rainfall will persist through Wednesday. A Flash Flood Watch is in effect through Wednesday afternoon. The Flash Flood Watch may be extended beyond Wednesday afternoon, or farther west during this time. The areal coverage of thunderstorm activity will gradually decrease Wednesday afternoon through the end of the week. There is a moderate risk of dangerous rip currents Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of heavy rainfall and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-202045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 339 PM CDT Tue Jun 19 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Small Craft Advisory conditions are expected to continue for the offshore waters through Wednesday morning. Thunderstorms today will produce heavy rainfall reducing visibility, with thunderstorm chances decreasing in the afternoon but returning overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous to widespread thunderstorms with locally heavy rainfall will persist through Wednesday. The areal coverage of thunderstorm activity will gradually decrease Wednesday afternoon through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC
In the hours before
Local storm report, Jun 19, 9:02 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
902 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/19/2018 NUECES TX EMERGENCY MNGR
MANY ROADS FLOODED IN CORPUS CHRISTI. FLOODING REPORTED
ON LEOPARD BETWEEN PALM AND PORT, AND AT LEOPARD AT HWY
286. FLOODING REPORTED AT HWY 286 AND AGNES. FLOODING AT
19TH/LIPAN INTERSECTION AND ON COMANCHE FROM 19TH TO
COKE ST. ADDITIONAL FLOODING AT EVERHART/SOUTH PADRE
ISLAND DRIVE INTERSECTION.
&&
EVENT NUMBER CRP1800118
CBLocal storm report, Jun 19, 9:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
915 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/19/2018 NUECES TX LAW ENFORCEMENT
SEVERAL ON-GOING HIGH WATER RESCUES IN CORPUS CHRISTI
NEAR IH 37 NB AND CORN PRODUCTS. OCCUPANTS STANDING ON
ROOF OF VEHICLE. ALSO, BROWNLEE AND ANTELOPE WITH WATER
RESCUES.
&&
EVENT NUMBER CRP1800119
HEAVENERThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:20 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jun 19, 7:52 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 19, 8:44 PM CDT | Flash Flood Warning | CRP | Bee, San Patricio | 3 hr |
| Jun 19, 10:14 PM CDT | Special Weather Statement | CRP | Nueces | 46 min |
| Jun 19, 10:38 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jun 19, 11:45 PM CDT | Areal Flood Warning | CRP | Bee, San Patricio | 6 hr |
| Jun 20, 12:06 AM CDT | Special Marine Warning | CRP | 24 min | |
| Jun 20, 12:22 AM CDT | River Flood Warning | CRP | Nueces | 68 hr |
| Jun 20, 1:29 AM CDT | Areal Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jun 20, 2:49 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 116 min |
| Jun 20, 3:03 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 3 hr |
| Jun 20, 4:21 AM CDT | Special Marine Warning | CRP | 24 min | |
| Jun 20, 5:42 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 20, 6:36 AM CDT | Flash Flood Warning | CRP | Aransas, San Patricio | 3 hr |
| Jun 20, 7:18 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Jun 20, 7:42 AM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Jun 20, 7:45 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Goliad, Refugio | 3 hr |
| Jun 20, 8:48 AM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 6 hr |
| Jun 20, 9:14 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Goliad, Nueces, Refugio, San Patricio and 1 more | 3 hr |
| Jun 20, 11:45 AM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| Jun 20, 12:01 PM CDT | Areal Flood Warning | CRP | Aransas, Calhoun, Refugio, San Patricio | 6 hr |
| Jun 20, 12:41 PM CDT | River Flood Warning | CRP | Aransas, Refugio | 6 days |
| Jun 20, 4:59 PM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.